MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85420
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
The physician was doing a stenting bilateral to the proximal common iliac arteries.Report received stated that where the stent and balloon attached to the shaft, it appeared stretched out upon removal and there was concern the balloon could have detached in patient.The physician was able to remove balloon with no harm to patient.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The device in question was not returned therefore an evaluation of the physical device could not be conducted.The details provided stated the balloon was only allowed to deflate for 20 to 30 seconds.It was also mentioned that the balloon was visualized, as being fully deflated under fluoroscopy prior to withdrawal, but that there were no images available of the removal of the icast.The instructions for use (ifu) specifies the following in regards to balloon deflation: deployment of the icast covered stent states "deflate balloon by pulling vacuum on the inflation device to its maximum volume for 40 seconds.Verify full balloon deflation via fluoroscopy before proceeding to step 6.Very slowly withdraw the balloon from the icast covered stent, maintaining negative pressure." the catheter bond strength was evaluated based on the data provided within the sub assembly device history records where 20 devices were proximal balloon welds tested to ensure the product met its tensile force requirements.The data shows that the minimum tensile force noted out of 20 samples was 25 newtons.The requirement is a minimum of 15 newtons as specified in product requirements - icast otw tracheobronchial covered stent.The balloon inflation holes (skive) dimensions were also reviewed to ensure the dimensions measured during manufacturing were within acceptable ranges.The dimensions were all within the tolerances specified in the part specification.Based on the details of the complaint and review of the device history records atrium medical cannot confirm the complaint as the product met all quality and performance requirement's and the details indicate that the balloon was only allowed 20 to 30 seconds for balloon deflation time prior to attempting to remove the stent delivery system back through the introducer sheath.In this regard it is likely the balloon was not fully deflated prior to withdrawal.

Brand Name
I-CAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key10492219
Report Number3011175548-2020-01107
Device Sequence Number17037973
Product Code JCT
UDI-Device Identifier00650862854206
UDI-Public00650862854206
Combination Product (Y/N)N
Initial Reporter StateCA
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2023
Device Model Number85420
Device Catalogue Number85420
Device Lot Number460223
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight91